Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes dry heaves, chills and rashes on the body after taking Sulfamethoxazole?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6186 Questions

default
Posted on Mon, 3 Apr 2017 in Medicines and Side Effects
Question: Yesterday had dry heaves all day followed by chills overnight and now a rash all over body. Was fighting an infection started from a toe nail being rilpped off. Was given antibiotics for it cephalexin and sulfameth but to be honest did not stay on schedule taking the pills
doctor
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer:
Stop the medications and talk to your doctor!

Detailed Answer:
Hi,

I have reviewed your information fully. This seems an allergy to sulfameth. I strongly recommend you stop this medication and report this to your treating doctor immediately.

I wish you well and do treat this as a matter of urgency.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Skin rash

doctor1 MD

My husband has shingles and was treated with 7 days of valacyclovir...and some tramadol for pain. He has finished the valtrex, but does not take the tramadol as it was too potent for him. The intitial outbreak has crusted over and the scabbed areas have fallen off...there have been no new outbreaks. He was treated on the 4th day following the first visual of the rash. It has be 15 days since first noticiing the rash...and he has some blood in his urine once a day for 3 days....in the afternoon. Can the virus be a cause of the blood?

doctor1 MD

I am 3 months pregnant and about 2 weeks ago noticed a small rash on the leftside of my neck. I have scratched it so bad, it seems to have spread all over my chest. It is red, unbearably itchy, and bumpy. I notice when I am in the sun, it gets even more itchy. What should I do?

doctor1 MD

Since switching to SweetLeaf Stevia My husband and I are both suffering from severe gas. Is this normal? Will it subside. Neither of us has had this problem prior to using the Sweetleaf. I stopped the Truvia and it s noname brand equal a couple of weeks ago due to the other additives in them. I am allergic to Sucrolose and had to eliminate this from my diet. It causes rash on arms and legs and irregular heartbeat.

doctor1 MD

Hello, I am trying to figure out why I ve been getting rashes on and off for the past couple of years whenever I go on vacation and get exposure to the sun and ocean. I have Addison s Disease and hypothyroidism and don t know if the bumpy clustery bilateral rash has to do with my autoimmune disorders. The rash goes away in a few days and is non-itchy but uncomfortable. It usually starts on the tops of my feet and spreads to my hands (in between fingers too)...right now it is on my thighs and hips.

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?